Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 98, NWS Jackson, MS

April 11, 2016Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 11, 2016, 9:39 AM CDT for Clay County, Mississippi. It took effect at Apr 12, 2016, 10:25 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 11, 2016, 9:39 AM CDT (14:39 UTC)
In effect from
Apr 12, 2016, 10:25 PM CDT
Expired
Apr 16, 2016, 4:59 AM CDT
In force
3 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

899 
WGUS44 KJAN 111439
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
939 AM CDT MON APR 11 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tibbee Creek Near Tibbee affecting Clay County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-122039-
/O.NEW.KJAN.FL.W.0098.160413T0325Z-160416T0959Z/
/TBBM6.1.ER.160413T0325Z.160414T0000Z.160416T0359Z.NO/
939 AM CDT MON APR 11 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tibbee Creek Near Tibbee
* from Tuesday evening to late Friday night.
* At  8:30 AM Monday the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...Forecast rainfall for the next 24 hours will cause the
  creek to rise above flood stage by late tomorrow 
  evening  and will continue to rise to near 24.3 feet by early 
  Thursday morning. 
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tibbee Creek
Tibbee         23  15.0 Mon 08 AM  18.5  23.8  24.3  24.3 01 AM 04/14


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
3 follow-up statements
684 
WGUS84 KJAN 120208
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
908 PM CDT MON APR 11 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-130808-
/O.EXT.KJAN.FL.W.0098.160412T2149Z-160416T0200Z/
/TBBM6.1.ER.160412T2149Z.160413T1800Z.160415T2000Z.NO/
908 PM CDT MON APR 11 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Tuesday afternoon to Friday evening.
* At  8:30 PM Monday the stage was 16.4 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  afternoon and will continue to rise to near 24.6 feet.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  that leads to the Tibbee Creek bridge near Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tibbee Creek
Tibbee         23  16.4 Mon 08 PM  19.8  24.4  24.3  24.6 01 PM 04/13


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
622 
WGUS84 KJAN 121623
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1122 AM CDT TUE APR 12 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 
  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-132222-
/O.EXT.KJAN.FL.W.0098.160414T0000Z-160414T1200Z/
/TBBM6.1.ER.160414T0000Z.160414T0000Z.160414T0600Z.NO/
1122 AM CDT TUE APR 12 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Wednesday evening to Thursday morning.
* At 10:30 AM Tuesday the stage was 18.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tibbee Creek
Tibbee         23  18.0 Tue 10 AM  22.0  22.9  21.8  23.0 07 PM 04/13


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-132221-
/O.EXT.KJAN.FL.W.0102.160412T2024Z-160414T1822Z/
/MCNM6.1.ER.160412T2024Z.160413T1200Z.160414T1222Z.NO/
1122 AM CDT TUE APR 12 2016

...Flood Warning extended until Thursday afternoon...

The Flood Warning continues for
  The Noxubee River At Macon
* from this afternoon to Thursday afternoon.
* At 11:00 AM Tuesday the stage was 24.8 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage by late this 
  afternoon and will continue to rise to near 29.2 feet by tomorrow 
  morning.
* Impact...At 28.0 feet...Farm land near the river begins to flood.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Noxubee River 
Macon          26  24.8 Tue 11 AM  29.2  26.1  21.2  29.2 07 AM 04/13


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
484 
WGUS84 KJAN 130152
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
852 PM CDT TUE APR 12 2016

...The Flood Warning is cancelled for the following river in Mississippi...
 
  Tibbee Creek Near Tibbee affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-130222-
/O.CAN.KJAN.FL.W.0098.000000T0000Z-160414T1200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 PM CDT TUE APR 12 2016

The Flood Warning is cancelled for
  The Tibbee Creek Near Tibbee.
* At  8:30 PM Tuesday the stage was 19.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will crest below flood stage at 22.5 feet 
  tomorrow evening.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tibbee Creek
Tibbee         23  19.0 Tue 08 PM  22.1  22.3  21.3  22.5 07 PM 04/13


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 11, 4:46 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 11, 4:46 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
446 AM CDT MON APR 11 2016

.DISCUSSION...
SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...A RATHER COMPLICATED
FORECAST IS SHAPING UP FOR THE REGION OVER THE NEXT 24 HOURS AS A
POTENT UPPER DISTURBANCE TRAVERSES A COLD FRONT SAGGING INTO THE
REGION FROM THE NORTH.

BUT FIRST THIS MORNING...THE AFOREMENTIONED FRONT REMAINS WELL NORTH
OF THE REGION EXTENDING FROM THE GREAT LAKES SOUTH/WESTWARD THROUGH
MISSOURI INTO OKLAHOMA. A STRONG SOUTHERLY BREEZE HAS PERSISTED
OVERNIGHT AS A RATHER TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA.
THIS GRADIENT WILL ACTUALLY RELAX SOMEWHAT THROUGH THE DAY, AND BUFR
SOUNDINGS SUGGEST THE MIXED LAYER WILL NOT BE AS DEEP AS THE PAST FEW
DAYS. SOME WIND GUSTS TO AROUND 30 KT WILL BE POSSIBLE ESPECIALLY
ACROSS THE DELTA, BUT GRADIENT WINDS AREN'T EXPECTED TO BE AS
WIDESPREAD A CONCERN AS YESTERDAY.

A FEW SHOWERS ARE ALREADY BEGINNING TO MOVE INTO OUR WESTERN ZONES.
THESE ARE ASSOCIATED WITH FORCING FROM A LEAD SHORTWAVE THAT BROUGHT
SEVERE STORMS TO OK/AR OVERNIGHT. THIS INITIAL WAVE WILL PRIMARILY
PUSH NORTH OF THE AREA DURING THE DAY WITH ONLY MODEST HEIGHT FALLS
HERE. HOWEVER, UPPER DIVERGENCE WILL BE CONSIDERABLE ON THE NOSE OF
A BUILDING SUBTROPICAL JET. THIS SHOULD PROMOTE THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY, ESPECIALLY OVER
THE NORTHERN HALF OF THE AREA. THERE HAS BEEN SOMEWHAT OF A SOUTHWARD
SHIFT IN QPF IN RECENT MODEL RUNS. DAYTIME POPS HAVE BEEN ADJUSTED
UPWARD OVER MUCH OF THE AREA TO REFLECT THIS THINKING. AS THE FRONT
REMAINS NORTH OF THE CWA UNTIL AFTER SUNSET, THE AXIS OF SHOWERS/
STORMS COULD HANG UP ACROSS THIS SAME AREA WELL INTO THE EVENING
PRESENTING SOME POTENTIAL FOR LOCALIZED FLOODING. OUR LIMITED FLOOD
THREAT WILL BE EXTENDED A BIT FARTHER SOUTH TOWARD THE I-20 CORRIDOR,
WHICH WILL LINE UP CLOSE TO A WPC DAY 1 SLIGHT RISK FOR EXCESSIVE
RAINFALL.

AS A MORE POTENT SHORTWAVE SWINGS INTO THE REGION LATER ON TONIGHT,
IT WILL SHOVE THE COLD FRONT SOUTHWARD, PUSHING THE CORRIDOR OF
CONVECTION SOUTHWARD TO THE I-20 CORRIDOR BY AROUND MIDNIGHT AND
THROUGH THE PINE BELT BY MORNING. THERE COULD BE SOME REDEVELOPMENT
OF SHOWERS AND STORMS TUESDAY AFTERNOON IN THE PINE BELT, BUT THIS
ACTIVITY IS NOT EXPECTED TO BE PARTICULARLY ROBUST AS MODEL CONSENSUS
HAS THE COLD FRONT THROUGH THE AREA ALREADY. MOST AREAS WILL SEE A
BREAK IN PRECIP FROM THE DAYTIME TUESDAY THROUGH MUCH OF THE EVENING,
BUT A FEW SHOWERS MAY SNEAK INTO THE MISSLOU REGION BY WED MORNING AS
A SURFACE LOW DEVELOPS ALONG THE TX COAST.

WITH REGARDS TO SEVERE WEATHER POTENTIAL...THE ANTICIPATION OF
NUMEROUS SHOWERS EARLIER IN THE DAY THAN PREVIOUSLY ANTICIPATED
COMPLICATES AN ALREADY MURKY SITUATION WITH RELATIVELY WEAK FORCING
AND A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL THAT SUCH
DEVELOPMENT COULD LIMIT INSTABILITY OVER SOME PORTION OF THE AREA,
THUS LIMITING THE SEVERE THREAT. HOWEVER, UNTIL WE ACTUALLY SEE WHERE
THINGS ARE DEVELOPING, IT IS TOO SOON TO MAKE ANY ADJUSTMENT TO
SEVERE THREAT AREAS. GENERALLY...THE BEST OVERLAY OF SHEAR AND
INSTABILITY IS EXPECTED TO BE NEAR AND WEST OF THE MS RIVER THIS
AFTERNOON, SO THIS IS WHERE WE WILL KEEP AN ELEVATED THREAT. SOME
ADJUSTMENTS WILL BE MADE TO TIMING, HOWEVER, TO SHOW MORE OPPORTUNITY
EARLIER IN THE DAY OVER THE NORTHERN HALF OF THE CWA. DAMAGING WIND
GUSTS AND LOWER-END SEVERE HAIL REMAIN THE PRIMARY THREATS, WITH
TORNADOES ALSO POSSIBLE...ESPECIALLY ALONG/WEST OF THE MS RIVER. THE
SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS INSTABILITY
WANES AND GREATER SHEAR MOVES EAST OF THE AREA. /DL/

LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE WEATHER PATTERN IN THE
LONG RANGE WILL INITIALLY FEATURE AN ACTIVE SOUTHERN STREAM RESULTING
IN CONTINUED UNSETTLED WEATHER WITH SEASONABLY MILD TEMPERATURES. THE
POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WOULD
SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR
LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND.

THE STRONG GLOBAL MODEL CONSENSUS FOR WEDNESDAY INTO THURSDAY IS
THAT NORTHERN GULF LOW DEVELOPMENT WILL FOCUS THE BEST CHANCES FOR
THUNDERSTORM ACTIVITY TO SOUTHERN PORTIONS OF THE ARKLAMISS. THE LOW
AMPLITUDE OF THE WAVE COMBINED WITH LIMITED AIRMASS RECOVERY AHEAD
OF THE TROUGH FURTHER SUPPORT THIS IDEA. SO WILL HOLD OFF ON ANY
MENTION OF HEAVY RAINFALL IN THE HWO/GRAPHIC...BUT THIS COULD BE
SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR
DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM.

AS THE UPPER LEVEL TROUGH SLOWS DOWN OVER THE ARKLAMISS REGION FROM
THURSDAY INTO FRIDAY...RAIN CHANCES COULD INCREASE SOME...BUT
RAINFALL SHOULD BE ON THE LIGHT SIDE WITH LITTLE IMPACT EXPECTED.
GOING INTO THE WEEKEND...CONSENSUS IS THAT THE REX BLOCK WOULD
EVOLVE INTO MORE OF AN OMEGA BLOCK WITH THE MID LEVEL RIDGE ALONG
THE MS RIVER VALLEY. IF THIS VERIFIES...IT WOULD HELP TO KEEP THE
FORECAST AREA DRY BY DEFLECTING SUBSEQUENT SHORTWAVE ACTIVITY. /EC/

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS THE REGION THIS MORNING,
BUT MVFR CIGS ARE EXPECTED TO DEVELOP AS SCT SHRA SPREAD ACROSS THE
AREA TODAY. SCT TS WILL BECOME POSSIBLE BY AFTERNOON, ESPECIALLY AT
GLH/GWO...AND BECOMING POSSIBLE ACROSS THE REMAINDER OF THE AREA
THIS EVENING INTO THE OVERNIGHT. BY TONIGHT, CIGS MAY FALL TO THE
IFR CATEGORY AT A FEW SITES. VISBYS WILL BE REDUCED AT TIMES DUE TO
TS/+RA. SOUTHERLY WINDS WILL BE GUSTY TODAY AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL MOVE NORTH TO SOUTH ACROSS THE AREA
LATE TONIGHT INTO EARLY TUESDAY, WITH WIND SHIFTING TO N/NE. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  63  70  53 /  77  83  20  12
MERIDIAN      77  64  72  51 /  57  85  20  10
VICKSBURG     78  61  68  55 /  83  81  16  16
HATTIESBURG   79  66  78  57 /  55  87  51  14
NATCHEZ       78  65  70  54 /  74  69  21  19
GREENVILLE    73  53  65  50 /  91  92  12  10
GREENWOOD     74  56  67  49 /  91  93  15   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC
Hazardous weather outlook, Apr 11, 5:55 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
555 AM CDT MON APR 11 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-121100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA
OF NORTHEASTERN LOUISIANA, SOUTHEASTERN ARKANSAS, AND WESTERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. ONE TO
THREE INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ026>033-036>039-043>046-048>052-121100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND EAST MISSISSIPPI, INCLUDING THE GOLDEN TRIANGLE.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS
WELL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. ONE TO
THREE INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ054>066-072>074-121100-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT.
A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ053-121100-
CATAHOULA-CONCORDIA-CLAIBORNE-
555 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:51 AM CDTRiver Flood WarningJANCarroll, Leflore3 days
Apr 11, 10:55 AM CDTRiver Flood WarningJANAttala, Holmes9 days
Apr 11, 10:57 AM CDTRiver Flood WarningJANNeshoba5 days
Apr 11, 12:30 PM CDTSpecial Weather StatementJANAdams30 min
Apr 11, 1:39 PM CDTSpecial Weather StatementJANBolivar51 min
Apr 11, 2:59 PM CDTSpecial Weather StatementJANHumphreys31 min
Apr 11, 3:24 PM CDTSevere Thunderstorm WarningJANHolmes51 min
Apr 11, 3:43 PM CDTSpecial Weather StatementJANAttala32 min
Apr 11, 3:50 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore55 min
Apr 11, 3:53 PM CDTFlash Flood WarningJANIssaquena4 hr
Apr 11, 4:10 PM CDTSpecial Weather StatementJANYazoo35 min
Apr 11, 4:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo44 min
Apr 11, 4:35 PM CDTSevere Thunderstorm WarningJANHinds, Madison55 min
Apr 11, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott68 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningJANRankin, Smith62 min
Apr 11, 6:08 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 11, 6:16 PM CDTSevere Thunderstorm WarningJANJasper46 min
Apr 11, 6:25 PM CDTSpecial Weather StatementJANKemper, Lauderdale35 min
Apr 11, 6:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale28 min
Apr 11, 6:49 PM CDTFlash Flood WarningJANIssaquena, Warren3 hr
Apr 11, 6:52 PM CDTSpecial Weather StatementJANClarke23 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.